Feeling anxious, very tense and snappy - is my ... - Thyroid UK

Thyroid UK

112,153 members130,429 posts

Feeling anxious, very tense and snappy - is my medication right?

Woodhouse
Woodhouse

Have Hashimotos and low Vit D and iron. Started on 25mcg Levo in Dec, increased to 50mcg in Feb when also started on Vit d and iron. Had acute thyroiditis attack beg April and went back downhill (tiredness, weight gain, feeling cold etc). April TSH increased from 1.0 to 3.95 (0.3-6.0), FT4 decreased from 15.1 to 11.8 (7.5-21.0), FT3 decreased from 5.2 to 4.5 (3.8-6.0) Endo increased Levo to 100mcg and doubled dose of Vit D and iron. Tiredness improving though still not great, weight gain stabilising but feel like I'm having a nervous breakdown! A few headaches plus feel really wound up, often quite depressed - very low, sometimes tearful and sometimes aggressive - nightmare to live with. Am wondering if it's because I'm till under-medicated post my last thyroid attack. Or any other ideas?

8 Replies
oldestnewest

I would say there's a definate possiblility that it's because you're under-medicated. I get like that when I'm under-medicated! 100 mcg is still a very small dose. Both your T4 and T3 are too low - not even mid-range when most people find they need them at the top of the range to feel well. And they were only just slightly over mid-range before the thyroid attack, judging by the numbers you've given. Have you had vit B12 tested? That also gives nasty symptoms if it's low.

Hugs, Grey

Woodhouse
Woodhouse in reply to greygoose

Thanks I did feel only just about right before and now feel awful. My Vit b12 was 571 (180-914). Am taking some supplements when I remember!

My experience of both Hyper/Hypo is that the former made me anxious and snappy and the latter so laid back I was slow to react to everything. As you have both, I cannot advise, unless it is due to the Thyroiditis causing hyper symptoms?

You should try magnesium. I take 250 mgs daily it works wonders all my aches and pains disappeared when taking this mineral. I feel less moody, sleep better, anxiety has gone. Apparently we do not get enough magnesium in our diets. See the link below.

webmd.com/vitamins-suppleme...

Woodhouse
Woodhouse in reply to Yana

Thanks I was taking Magnesium and then stopped. Maybe that's behind it. I'll start taking again. Thank you for replying.

My vitamin D test showed I was below the bottom of the range but I always feel WORSE when taking it. I have a magnesium problem and take large quantities of it, tablets, nebulising magnesium crystals, etc., and I used to have blood tests regularly, so it became apparent very quickly that my magnesium levels plummeted as soon as I started taking D3. My doctors couldn't tell me why this happened but I saw an article recently (possibly on here?) that said that you need magnesium to convert vitamin D to the active form and a lot of people have symptoms that are actually magnesium deficiency symptoms when they take it. I'd stop taking D for a bit, take lots of magnesium, as Yana suggested, and see if your symptoms improve. Then maybe get a vitamin D test to see where you are, and start taking it again, but at a moderate dose.

Woodhouse
Woodhouse in reply to Zabby

Thanks This all makes a lot of sense because I've doubled my dose of vit D and stopped taking magnesium. I've stopped the vit d and started the magnesium so hopefully will be begin to feel a little more sane soon. Thanks for taking the time to write.

Zabby
Zabby in reply to Woodhouse

You're welcome! Hope you feel better soon.

You may also like...